Opiate Withdrawal - Hello. I am two days into my detox from opium (washed from pounds of poppy?
- 17 Apr 2011 by cornburglar
- 8 November 2011
- peri-ds, opiate withdrawal, codeine, morphine, opium, withdrawal, poppy, detox, opiate, period
... seeds) apparently the detox is from morphine and codiene. I have been an opiate addict for over 5 years. I have had several bouts of clean time, with the withdrawl periods becoming increasingly difficult. I guess I don't have a question per se, but a situation. My wife is pretty much done, she's letting me stay here (i have two kids) while I get better. She says after that, she doesn't know what she's going to do with me.
I've never sought professional treatment but plan on doing so MONDAY MORNING! Why do things smell so funny right now? I'm pretty much out of the sweats and shakes. I've been using xanax/benedryl/vitamins/tylenol/exercise and water to help with the symptoms. I'm not horrible, I went out with my son and got a haircut today! I havent had huge bad crawling the walls type symptoms. I think poppy seed tea is a pretty low level dose but unsafe - who knows how much alkaloids are getting in my system?
I'm two days in. Third night coming tonight. What will tomorrow bring?
I don't know much about alkaloid strength from poppy seeds but my hunch is that it isn't that strong as far as opiates go. Congratulations on your decision to seek professional help. Kicking the habit is not only stopping the drug but also getting counseling to prevent relapse. You need to learn tools to combat the temptations that are sure to come down the road.
Expect another few days of withdraws and then it should start to get better. Hang in there and follow through on your plan to seek help from a professional.
Hey, how you doing??
I am writing this a little late for you and hope you had success with your stopping. Your story is not that much different to mine in respect that I was addicted to the pods with which I used to make a tea. I quit a few times over the years but after a time I always ended up going back to them. There are many debates on many sites over the potency of the pods/seeds. On the one hand they are not as powerful as the really strong opiates, but on the other you are building up an addiction to more than one opiate i.e morphine, codeine, thebaine and numerous other alkaloids. It is hard to determine how much of each you are taking but what is certain is that you undoubtedly started off small and continued until you were taking bucket loads. What I am trying to say, is that the dose you were taking by the time you thought about stopping would probably be quite high. And this normally means dope-sickness, which is never nice.
I also agree entirely with you when you say that everytime you quit, the wd's get worse. What I will say to you is that in my experience from coming off the tea is that wd's for me do not normally start in strength until around day 4.
My main reason for responding however is your comment about the professional treatment. I am lucky as I live in the UK and I had my treatment for free. I got a medication substitute which in the end did not really suit me but did encourage me to stop quickly. However, other treatment which may help you understand how and why you became an addict may be of real benefit to you, even if you have successfully stopped already. If we can understand why we feel the need to use the crutch of opiates, it maybe will help us to stay off them. I have been sent on a counselling program and also cognitive behaviour therapy with a view to changing the way I think.
It is a shame with the situation of your family. My wife has been quite understanding although she definately does not approve. Opiates sap the soul out of you and the man she originally met has slowly been eroded away. However, the fact you are still in the same house with her is good and if you have quit it maybe that you are starting to find the man inside that she originally met.
Timeline, I can tell you I quit opiates at roughly the same time, so if you do feel that you are still in need of support or a chat then reply back and maybe we can be of use to each other :)
My response is that I haves question as well. I have MS Multiple Sclerosis and I have gone through tis many times before, however this time the amounts have increased too much and I'm really scared to go cold turkey.Too much meaning anywhere between 10-20 10/500 Hydrocodone a day sometimes, most of the time. When I run out its like 2-3 days of hell so my question is can or should I just stop cold turkey and get past that magical 5 th day? Does it get better? And what other than imodium and lots of juice, and the occasional xanex works the best? What's with the caffeine or lack of is that important? Because I love my coffee. Or should I quit that too?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jun 2010 • 1 answer
Posted 17 Nov 2010 • 1 answer
Posted 17 Dec 2010 • 2 answers
Posted 14 Jan 2012 • 4 answers
Posted 27 Jul 2012 • 7 answers